Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 71, NWS Melbourne, FL

March 3, 2009

NWS Melbourne, FL issued this small craft advisory at Mar 3, 2009, 3:36 AM EST. It took effect at Mar 3, 2009, 4:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2009, 3:36 AM EST (08:36 UTC)
In effect from
Mar 3, 2009, 4:00 PM EST
Expired
Mar 4, 2009, 4:00 PM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS72 KMLB 030836
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
336 AM EST TUE MAR 3 2009

...HAZARDOUS MARINE CONDITIONS EXPECTED TO REDEVELOP LATE THIS
AFTERNOON THROUGH THIS EVENING...AND CONTINUE EARLY WEDNESDAY...


AMZ570-572-575-042100-
/O.NEW.KMLB.SC.Y.0071.090303T2100Z-090304T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
336 AM EST TUE MAR 3 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

ANOTHER SURGE OF NORTH TO NORTHEAST WINDS IS EXPECTED OVER THE
ATLANTIC LATE TODAY. THIS WILL PUSH SEAS UP TO BETWEEN 7 AND 9
FEET OVER THE OFFSHORE WATERS...ESPECIALLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. 

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 8:35 PM EST, 7 hours 1 minute earlier.

Area forecast discussion, Mar 2, 8:35 PM EST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
835 PM EST MON MAR 2 2009

.DISCUSSION...

TONIGHT...HIGH PRESSURE CENTERED IN THE WESTERN GREAT LAKES HAS A
RIDGE AXIS EXTENDING TO THE CENTRAL/WESTERN GULF OF MEXICO.  THIS
WAS MAINTAINING A NORTHWEST/NORTH GRADIENT WIND ACROSS THE AREA. A
WEAK SURFACE TROUGH PUSHING DOWN THE EASTERN SEABOARD WILL ALLOW FOR
THE GRADIENT TO WEAKEN A LITTLE MORE TONIGHT SO WIND CHILLS WILL NOT
BE NEARLY THE FACTOR THEY WERE EARLY THIS MORNING.

THE MAIN CONCERNS ARE MIN TEMPERATURES AND PATCHY FROST.  THE POSITION
OF THE SURFACE RIDGE WILL INHIBIT A PERFECT RADIATIONAL COOLING
NIGHT...BUT THE WEAK SURFACE TROUGH SHOULD HELP DIMINISH LOW LEVEL
WINDS AND CAUSE A GREATER THAN AVERAGE DIURNAL TEMPERATURE FALL.
THIS WOULD TAKE MOST OF THE AREA DOWN TO THE MID 30S...WHICH IS IN
LINE WITH OUR CURRENT FORECAST.  OF COURSE THE NORMAL COLD SPOTS IN
THE NORTH MAY REACH TO AROUND FREEZING...WHICH IS ALSO HANDLED IN
THE CURRENT FORECAST. THE DRYNESS OF THE AIR MASS AND SOME BOUNDARY
LAYER WIND FLOW SHOULD KEEP FROST FROM BECOMING WIDESPREAD AND THE
PRESENT MENTION OF PATCHY FROST FOR AREAS WELL AWAY FROM THE COAST
LOOKS GOOD.  NO FORECAST CHANGES ARE PLANNED.

*NOTE TO USERS OF THE OLD NGM MODEL AND FWC MOS...THE 00Z RUN
TONIGHT WILL BE THE LAST OPERATIONAL RUN OF THIS MODEL*

&&

.AVIATION...VFR.

&&

.MARINE...WEAK SURFACE TROUGH WORKING DOWN TO AROUND 30N WILL ACT TO
EASE THE PRESSURE GRADIENT TONIGHT...SO WILL LET THE ADVISORY IN THE
GULF STREAM EXPIRE.  A NORTH WIND SURGE IS FORECAST TO REACH THE
WATERS BY TUE AFTERNOON...ESPECIALLY IN THE NORTH.

&&

.FIRE WEATHER...(PREVIOUS DISCUSSION)
MIN RHS LOOK TO DROP TO BETWEEN 25-30 PCT AGAIN ON TUE AFTN ACROSS
THE INTERIOR SO WILL UPGRADE FIRE WX WATCH TO A RED FLAG WARNING.
NORTH WINDS WILL ALSO INCREASE TO 10-15 MPH DURING THE AFTERNOON ON
TUE.

WINDS WILL VEER TO THE N/NE AND DIMINISH WED NIGHT...ALLOWING OCEAN
MODIFIED AIR TO ADVECT ONSHORE.  THIS WILL SHOULD KEEP AFTN RH
VALUES ABV CRITICAL LVLS OVER MOST OF THE CWA.  RFW CONDITIONS PSBL
OVER THE WRN INTERIOR COUNTIES...BUT CONDITIONS ARE TOO MARGINAL TO
WARRANT AN RFW ATTM.

&&

.CLIMATE...THANKS TO A VERY COLD PERIOD FROM MARCH 2-4, 1980...
RECORD MIN TEMPS FOR TUESDAY MORNING WILL NOT BE EVEN REMOTELY
THREATENED.

RECORDS MIN TEMPS FOR MARCH 3...

                    SITE TEMP YEAR
                    ---- ---- ----
                    DAB  26F  1980
                    MCO  25F  1980
                    MLB  25F  1980
                    VRB  26F  1980

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 6 PM EST TUESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...NONE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW/SHARP
Hazardous weather outlook, Mar 2, 7:30 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EST MON MAR 2 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
730 PM EST MON MAR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
WINDS WILL DIMINISH TO AROUND 5 MPH LATE TONIGHT...SO WIND CHILL
VALUES WILL NOT BE A SIGNIFICANT FACTOR EARLY TUESDAY MORNING.
HOWEVER...LOW TEMPERATURES SHOULD BE A FEW DEGREES COLDER THAN
MONDAY MORNING AND PATCHY FROST IS EXPECTED WELL AWAY FROM THE COAST.

OVERNIGHT LOWS ARE FORECAST TO BE IN THE MID 30S FOR MUCH OF EAST
CENTRAL FLORIDA. NORMAL COLD SPOTS IN LAKE...WESTERN VOLUSIA...NORTHWEST
ORANGE...AS WELL AS RURAL SECTIONS OF OSCEOLA AND OKEECHOBEE
COUNTIES...MAY REACH THE FREEZING MARK BRIEFLY AROUND SUNRISE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MUCH COLDER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY.

LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS THE INTERIOR COUNTIES
OF EAST CENTRAL FLORIDA AGAIN TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LASCODY

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.